femara and bleeding

Hi can anyone help. I have been on the drug Femara for almost 4 years and in the early stages of taking the drug used to have ‘phantom periods’ where I used to get tummy aches (similar to early period pains) but no bleeding. After a few months these gradually settled down and I was told by oncology not to worry just so long as there is no bleeding. After 3 years (Jan. 2007) I had the same tummy aches but again no bleeding - but this week-end I had some very strong aches and a show of blood which has scared me stiff. I guess they mess about with hormones and anything goes but I haven’t had a period since chemotheraphy and I’m 55 anyway. I’m going to contact oncology but am puzzled and scared. Has anyone else had this or similar experiences on this drug. Many thanks.

Hi suzywong

Whilst you wait for your fellow forum users to share their expereinces it may be useful for you to have a look at the Breast Cancer Care fact sheet on Femara. This can be found by following the link below.

breastcancercare.org.uk//docs/femaradecember06_0.pdful

I hope this helps.

Kind regards

Sam
BCC facilitator